Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 50, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 1, 2016, 10:11 AM EDT for Wakulla County, Florida. It took effect at Sep 2, 2016, 8:00 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 10:11 AM EDT (14:11 UTC)
- In effect from
- Sep 2, 2016, 8:00 AM EDT
- Expired
- Sep 2, 2016, 3:57 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
816 WGUS42 KTAE 011411 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1011 AM EDT THU SEP 1 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-021411- /O.NEW.KTAE.FL.W.0050.160902T1330Z-000000T0000Z/ /NEPF1.2.ER.160902T1330Z.160904T0000Z.000000T0000Z.NO/ 1011 AM EDT THU SEP 1 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the St. Marks River near Newport On Old Magnolia Rd. * From Friday morning, or until the warning is cancelled. * At 9:00 AM Thursday the stage was 6.6 feet. * Moderate flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by tomorrow late morning and continue to rise to near 10.0 feet by Saturday evening. * Impact: At 11.0 feet: Major flooding will occur in the area. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
3 follow-up statements
842 WGUS82 KTAE 020139 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 939 PM EDT THU SEP 1 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-030139- /O.EXT.KTAE.FL.W.0050.160902T1200Z-000000T0000Z/ /NEPF1.2.ER.160902T1200Z.160904T0000Z.000000T0000Z.NO/ 939 PM EDT THU SEP 1 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From Friday morning until the warning is cancelled. * At 9:00 PM Thursday the stage was 6.7 feet. * Moderate flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by Friday morning and continue to rise to near 10.0 feet by Saturday evening. * Impact: At 9.0 feet: Natural Bridge Road will flood. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
888 WGUS82 KTAE 021432 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1032 AM EDT FRI SEP 2 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-031432- /O.EXT.KTAE.FL.W.0050.000000T0000Z-160904T1200Z/ /NEPF1.1.ER.160903T0400Z.160903T0600Z.160904T0600Z.NO/ 1032 AM EDT FRI SEP 2 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Sunday morning. * At 10:00 AM Friday the stage was 7.7 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 8.1 feet by after midnight tomorrow. The river will fall below flood stage by early Sunday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
858 WGUS82 KTAE 021957 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 357 PM EDT FRI SEP 2 2016 ...The Flood Warning is cancelled for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-022027- /O.CAN.KTAE.FL.W.0050.000000T0000Z-160904T1200Z/ /NEPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 357 PM EDT FRI SEP 2 2016 The Flood Warning is cancelled for the St. Marks River near Newport On Old Magnolia Rd. * At 3:00 PM Friday the stage was 7.5 feet. * Flood stage is 8.0 feet. * Forecast: The river crested below flood stage at 7.7 feet. The river will fall to 7.5 feet by . * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 1, 10:07 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 1, 10:07 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1007 AM EDT THU SEP 1 2016
.NEAR TERM [Through Today]...
No major updates were made to the early morning package.
&&
.PREV DISCUSSION [351 AM EDT]...
.SHORT TERM [Today Through Friday]...
*Key Messages:
-Tropical Storm Hermine is expected to become a hurricane
this evening before making landfall likely in the Florida Big
Bend tonight.
-Any final preparations need to be completed early today
before the arrival of tropical storm force winds which are
expected at the coast this afternoon.
-Be prepared for a few days without power.
*Impacts:
-Storm Surge: There is the danger of life-threatening storm
surge today across coastal portions of the Big Bend. Four to
seven feet of inundation is possible from Indian Pass
eastward to the Suwannee River. One to three feet
of inundation is possible from Indian Pass
westward to Destin.
-Wind: Tropical Storm to Hurricane force winds will result
in downed trees and power outages. With the large number of
trees across the area that may be downed on power
lines, folks should prepare to be without power
for a few days. In addition, downed trees will block
roadways.
-Rainfall: With 5-10 inches of rain expected generally east
of a Apalachicola to Tallahassee to Albany line,
a flash flooding threat exists. In addition, isolated
amounts of 15-20 inches are possible.
-Tornadoes: Tornadoes are possible, particularly to the right
of the track. Remember tropical tornadoes are
typically quick to spin up so be ready to move to
an interior room quickly.
Tropical Storm Hermine continues to move to the north and a
gradual northeast turn is expected later today. In addition,
multiple models suggest strengthening before landfall and the
official NHC forecast is for the storm to strengthen into a
Hurricane before landfall, thus the Florida Big Bend Hurricane
Watches have been upgraded to Hurricane Warnings. The model
forecast tracks of Hermine have continued to waiver east and west
with the 00z guidance coming back a little more to the east. Based
on the latest guidance and official NHC forecast, landfall is
expected in the Florida Big Bend tonight. Do not focus on the
center of the storm though as impacts will be felt beyond the
center, with the highest impacts near the center of the storm and
to the east. SPC has included eastern half of the CWA in slight
risk for tornadoes with low level shear profiles supportive of
rotation. Most favorable area is in the NE quadrant of the storm.
Storm surge continues to remain a significant threat with the
storm and already seeing an increase in water levels at some tide
gages. The beginning of storm surge inundation will proceed the
stronger winds and thus particularly those along the coast need to
finish preparations early and heed evacuation orders of local
emergency management. Overall have seen an upward trend in storm
surge inundation values over the past few 24 hours.
Hermine will track into Georgia on Friday with impacts ending
across the CWA by Friday night.
.LONG TERM [Friday Night Through Thursday]...
As the tropical system exits stage right on Friday and joins up
with a frontal zone and trailing cold front, our area will be
dealing with that front in the area through the weekend. PoPs
will be above normal. The front washes out at the beginning of the
new work week as high pressure builds across the southeast CONUS.
Increased subsidence and decreasing moisture will lead to lower
than normal rain chances. Temperatures will rebound this weekend
and above normal readings are expected next week.
.AVIATION [Through 06Z Friday]...
Tropical Storm Hermine is lurking in the eastern Gulf and moving
northeast in the general direction of the Florida Big Bend.
Conditions will deteriorate through the day with MVFR conds
developing this morning then IFR conds late in the day especially
at our TAF sites closer to the coast. Winds will increase
dramatically later this afternoon as Hermine gets closer to the
coast. TAFs have AT LEAST 30 gusting to 40 knots at ECP and TLH by
the late afternoon hours. Winds to hurricane force will be
possible close to the track inland at TLH right after the TAF
period and trended the last line in that direction.
.MARINE...
Tropical Storm Hermine will track across the coastal waters this
afternoon into tonight but already seeing impacts with an increase
in winds and seas. A Hurricane Warning is in effect for the marine
areas as the storm is expected to strengthen into a hurricane before
landfall. The system will move on shore tonight with winds and seas
returning to below headline criteria for the weekend.
.FIRE WEATHER...
No concerns.
.HYDROLOGY...
Flash flooding continues to be a concern with Tropical Storm Hermine
and thus have continued the Flash Flood Watch. The location of the
highest rainfall amounts will ultimately depend on the track of the
storm. Based on the latest track from NHC, the highest rainfall
amounts are expected from Apalachicola to Tallahassee to Albany and
eastward with 6-10 inches of rain possible. Isolated rainfall
amounts of 15-20 inches are possible. While the rainfall totals are
for today through Friday morning, the highest amounts are expected
tonight. Flash flooding remains a threat across the area. While the
larger rivers can likely absorb 6 to 8 inches of rain without major
flooding, river flooding is expected on the smaller rivers with
these amounts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 77 85 74 89 / 100 100 80 50 40
Panama City 83 76 86 77 86 / 90 90 50 30 40
Dothan 86 73 87 71 89 / 50 80 60 30 30
Albany 86 74 83 70 88 / 50 90 80 40 20
Valdosta 82 75 83 71 88 / 90 100 90 50 40
Cross City 82 76 84 75 86 / 100 100 80 60 50
Apalachicola 82 78 87 77 86 / 100 100 60 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Leon-Liberty-Madison.
Flash Flood Watch through Friday evening for Calhoun-Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.
Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
Holmes-Inland Bay-Inland Dixie-Jackson-Lafayette-North
Walton-South Walton-Washington.
Hurricane Watch for Calhoun-Coastal Bay-Inland Bay-South Walton.
GA...Flash Flood Watch through Friday evening for Ben Hill-Berrien-
Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-Lowndes-
Mitchell-Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Baker-Ben Hill-Berrien-Brooks-Calhoun-
Clay-Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-
Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Tropical Storm Warning for Geneva-Henry-Houston.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River Fl out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach out
20 NM-Coastal waters from Apalachicola to Destin FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Destin FL from 20 to 60
NM.
&&
NEAR TERM...Fournier
SHORT TERM...Fieux
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:30 PM EDT | Hurricane Warning | TAE | Dixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more | 31 hr |
| Sep 1, 10:12 AM EDT | River Flood Warning | TAE | Dixie, Levy | 40 hr |
| Sep 1, 1:33 PM EDT | River Flood Warning | TAE | Wakulla | 62 hr |
| Sep 1, 3:53 PM EDT | High Surf Advisory | TAE | Walton | 20 hr |
| Sep 1, 7:31 PM EDT | Special Marine Warning | TAE | 29 min | |
| Sep 1, 7:58 PM EDT | Special Marine Warning | TAE | 32 min |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.